Meds change

Hi everyone,

Hope you are all having an enjoyable bank holiday Monday.

I have now had 5 weeks off the meds, and my Oncologist has changed them for Tamoxifen, due to the severe side effects from the Zoladex and Letrozole. I am under no illusions that there won't be any side effects with Tamoxifen, I am just hoping they won't be as bad. He has told me to have another two weeks off the meds before starting again just to recover. Also he doesn't want to see me for a year which is fab.

I actually feel more like my old self, no joint pain and no foggy brain. I was feeling so positive that I joined weight watchers to try and shift some of the weight I have gained since my diagnosis and treatment. 3 weeks in amazingly I have lost 9lb, and I actually feel quite healthy.

Me and the other half are off to Northumberland for a few days tomorrow though, so hoping I won't undo all of the good work.

Love to all of you lovely ladies.

Louise xxx

13 Replies

oldest โ€ข newest
  • Hi Louise, lovely to read that you are doing so well, when I was put on tamoxifen I had very little, if any side effects, have a lovely time in Northumberland, and with your weight loss I feel that looking for new clothes might be a good idea!!! Enjoy xx

  • Thanks Jenny Mary - Definitely up for some retail therapy๐Ÿ‘๐Ÿ˜Š

  • Yippee!! That is all Excellent news Louise.

    Well done on the weight loss - it can be done! - that is definitely inspirational ๐Ÿ‘๐Ÿป

    Terrific news with not seeing your oncologist for a year, go you!

    Lots of luck with the tamoxifen, I've just started. I'm really pleased for you that you've had a break and it has done you so much good.

    You've cheered me up immensely, thank you

    Hurrah!! Enjoy your break ๐Ÿฅ‚๐Ÿป.

    Love Debbie ๐Ÿ˜˜ xx

  • Pleased I've cheered you up Debbie ๐Ÿ˜ I honestly thought it was impossible to lose weight - stood on the scales expecting them not to have moved - had to go and fetch my specs as I thought I was seeing things ๐Ÿ˜‚

    Lots of love Louise xxx๐Ÿ˜˜

  • So nice to hear,I'm on letrozole,and ache like hell,I walk like an old lady,and my knees are soooo painfull, I thought I'd just have to put up with it,but I've got my appointment in October, and if I don't improve,I'm going to mention it.as for the weight lose,that's amazing,well done you.have a lovely break,xx

  • Thank you ๐Ÿ˜Š I know what you mean - even turning over in bed was a chore. I feel so much better now - it took about 4 weeks before the joint pain eased. I almost feel like a new woman๐Ÿ‘xxx

  • Dear Louise, it's great to have good news on this website. I came off Letrozole for 5 weeks and felt like my old self.........no irrritability, tiredness or anxiousness. I went back on it nearly 4 weeks ago and my symptoms are not as bad. My doctor told me to take it at 10pm instead of in the morning and I think that has helped. Enjoy Northumberland.......Alnwick castle is worth a visit. Love Marina

  • Hi Marina

    I have definitely had more energy, been less emotional and cranky too. . I had to have Letrozole combined with Zoladex as I haven't gone through menopause yet which is why I am now going onto Tamoxifen - my oncologist did say he would review when menopause is over and perhaps put me back on letrozole then - so will bear in mind taking at bedtime.

    We love Northumberland and plan on visiting some castles.

    Love Louise ๐Ÿ˜˜xx

  • Hope weather is better than the London area xxx

  • Brilliant! Sadly I too have had to change meds. First Tamoxifen which caused flushes of an epic scale then on to Letrozole which enhance any 'wear and tear' pain in my joints my leg pain becoming impossible to ignore. I have been on Exemastane for just over a week and am praying this one will be kinder to me. :-(

    Like you I have no illusions about side effects and expect something but the 24/7 epic flushes plus the awful joint pain were impossible to function normally with so fingers are crossed, well not literally....they are too sore still!!

    Good luck with the meds. Just goes to show that they affect us all differently.

    Stay well

    Blue :-) x

  • Hi Blue

    My joints are gradually feeling better - my wrists, fingers and thumbs are still painful ๐Ÿ˜– but my knees and hips seem to be getting better. I was getting hot flushes on an hourly basis but have a couple a day at the mo - hoping they don't go back to how they were- so uncomfortable. Start the Tamoxifen next week so like you fingers crossed.

    Hope the Exemastane is better for you - you will have to keep us posted.

    Take care

    Louise ๐Ÿ˜˜ xx

  • Hi,

    Yes, it's very interesting just how differently these meds react with each person so off course it's a case of " watch this space"

    I was off meds for 3 weeks as the oncologist said in the grand scheme of things 3 weeks wouldn't make any difference other than give me a bit of respite from the side effects. At least at the moment I can function reasonably well at work. I work in an out of school club every day which can be hectic but here's hoping I can keep this active!!

    stay well

    Blue :-) x

  • I'm an accountant so sitting down all the time doesn't help as I seize up. My Cousin is on Letrozole and although she has some joint pain - she is managing okay on it - so like you say everyone is different.

    I have found it hard to motivate myself to do any exercise, due to tiredness. It's a proper vicious circle ๐Ÿ™„

    Louise xxx

You may also like...